have wonderd about this

I will ask my gp and i am maybe thinking wrong about this but have wonderd has i have read that some meds can weaking your bones and musals like some say they have pains or cramps in there neck shoulders or legs (side effects)

i have been diagnosed with moderate copd but before that and my meds im on (seretide 500) i was only getting breathles really if ciycling up a hill or doing anything outside in the winter cold.

what i am trying to say is would it not be better if i were on a weaker meds or seretide 250 like some others are at the moment then go stronger further down the line when i get worse.

I know the GP knows best but dont we sometimes know how our own bodys feel has well on some things.

12 Replies

oldestnewest
  • Hi Music

    That's a good point you make there and it is certainly worth asking the GP next time you go in. The only reason I can think of for not reducing the Seretide is the protection the steroids in it give against infections.

    Bobby

  • Hi music, appreciate what you are saying, a very valid point why do some of us take higher doses of Seretide. Wonder how the doctors decide the dosage?Maybe it is as phillips1 suggests above, I thought mine was increased due to increased symptoms but now you've made me stop and think. We are all different and our treatment is based on agreement between ourself and doctor. In my case the higher dose does seem to keep infections at bay, so maybe a chat with your doctor is the best route to go. Good Luck

  • Hi

    You may find that people on 250 take two puffs twice a day which equals one times 500 twice a day.

    Are you using Accuhaler 500 one puff twice a day.

  • yes 500 twice a day

  • Interesting point.

    About 3 years ago I was on Symbicort but my asthma seemed to be worsening so I asked my GP if it can stop working & did I need to change it. He said no, that wouldn't be the reason (wrong I now believe, I didn't realise then that there were different strengths). Few months later Nurse said might be possible & changed me to Seretide 125.

    1 puff 2 x daily.

    Further down line after pneumonias & several chronic infections another GP told me to double the seretide to 250 when I was bad so I did this until horrrible cons told me to take 250 permanantly in powder form. The accuhaler.

    2 things since have made me drop the dose back to 125.

    a) a nice registrar at hosp expressed surprise that I was on 250, seemed high she said.

    b) I found I'd not been using spacer properly for 3 years!

    Now put my self back on 125 inhaler with spacer and it's mostly fine. I was taking double for no reason (I'm mild).

    Incidently, when I'm on the 250 accuhaler I'm more hungry, eat rubbish, put on weight, bruise more easily, and some joints really hurt.

    So I might stick to the inhaler from now on.

  • Hi

    I think we need to remember that GPs deal with hundreds of different illnesses so often/usually have to use the 'one size fits all', 'best practise' approach to medication.

    I think we have to listen to our GPs, but also to our own lungs.

    I am moderate copd, no cough or infections since diagnosed three years ago ... sometimes a bit breathless

    Prescribed Symbicort, which after about 6 months kept forgetting to take.

    I have finally admitted to this when I went for assessment about a month ago, my respiratory nurse agreed that there was no reason for me to take it. I am not prone, at the moment to infections .... that could change, but in the meantime, why take a medicine with some adverse side effects.... I keep the ventolin for if and when ... I don't use it either actually

    Listen to your body as well as your GP and remember we are all different

    Beth xx

  • thanks beth this is what im trying to say or mean

  • music you make a good point, and I think I may be talking to the Dr about why I am taking my inhalers, on Seretide 500 too since diagnosis this March, and ventolin which I have been told to use before seretide to open airways, as well as when required and have now been given Spiriva pills that you put into a handihaler and use once a day. I don't like using the new one, it feels rotten when you inhale, it kind of vibrates. I have emphysema and asthma, so do not even know which inhaler is for what condition.

    Anna x

  • one of the side effects of seritide 500 is osteoporosis.ia am on this dose iam also on azithrmicin for the rest of my life and one of the possible side effects is a possible heart attack. when I asked my consult about this he said that it was better for me to take the medicine.iam at severe stages of COPD&IPF

  • I'm moderate COPD and I see your point...my meds are ventolin 2 puffs twice a day but I only take it in the morning now. I also take Seretide 500 twice a day but I've dropped the evening dose recently so only taking it once a day I felt at the moment I didn't need it twice a day. I also take Spiriva inhaler once a day and find it an excellent drug, it helps to keep my condition more stable.

    Sometimes I think we need to take more control of our illnesses and judge for ourselves if we need to take this or that but remembering these drugs do help when we need them, we're all different.

  • hi swallow thats a really good ideal i might try that cut my seretide 500 to one puff before bed because come to think of it now i have sometimes forgot to take and did not feel any diferant

  • No one mentioned the sore throat with Seritide or is it just me? I take 1 x 250 night and morning and even after a good swill with water after it burns my throat and makes me very husky to even me losing my voice ( Wife likes that bit :) )

You may also like...